Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 281, NWS St. Louis, MO

August 26, 2004Audrain County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2004, 1:23 AM CDT for Audrain County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2004, 1:23 AM CDT (06:23 UTC)
Expired
Aug 26, 2004, 2:00 AM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Audrain County, MO

The radar

The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2004-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2004-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 260623
SVRLSX
MOC007-260700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
122 AM CDT THU AUG 26 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDRAIN COUNTY IN CENTRAL MISSOURI

* UNTIL 200 AM CDT

* AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM JUST WEST OF MEXICO...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LADDONIA
  FARBER
  MEXICO
  RUSH HILL
  BENTON CITY 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3934 9202 3906 9207 3907 9167 3915 9164
      3917 9146 3932 9146

$$
GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM CDT, 9 hours 53 minutes earlier.

Area forecast discussion, Aug 25, 3:30 PM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT WED AUG 25 2004

.DISCUSSION...
ABREVIATED DISC...CNVTN HAS NOW DVLPD NICELY ALG A JEF-UIN LN.  WL
EXTEND/EXPAND FFA INTO ALL BUT FAR S COUNTIES TIL 06Z.  A BIT UNSURE
HOW MUCH INTS CNVTN WL OCR W OF ONGOING LN...BUT AMS OVR E KS STILL
XTRMLY UNSTBL...AND GIVEN TDAS RAINS LESSER AMTS WL CAUSE PROBLEMS
ONCE AGAIN OVR OUR FAR NW COUNTIES.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TIL 05Z ALG-N OF VIH...SAR LN.
IL...FLASH FLOOD WATCH TIL 05Z ALG-N OF SAR-SLO LN.

&&

TRUETT
Hazardous weather outlook, Aug 25, 8:41 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT WED AUG 25 2004

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-261200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY-
841 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH THE AREA THIS EVENING. HEAVY RAIN IS POSSIBLE THIS
EVENING...AND WITH VERY HEAVY RAIN DURING THE DAY...FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA
ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID
MISSISSIPPI VALLEY.

THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY...
SATURDAY...AND INTO SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TONIGHT.

ILZ058>060-064-098>102-MOZ049-052-059>065-072-073-261200-
BOND IL-CALHOUN IL-CRAWFORD-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-
OSAGE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON-
841 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AND MUCH OF SOUTHERN ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS.
A FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT.

ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE EVENING
HOURS. HEAVY RAIN MAY OCCUR YET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGHOUT THE EVENING HOURS.

MOZ084-085-099-261200-
IRON-MADISON-REYNOLDS-
841 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND A SMALL PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS YET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS.

ILZ065-069-070-074-079-MOZ074-075-261200-
CLINTON IL-FAYETTE IL-MARION IL-RANDOLPH IL-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
841 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND A PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS YET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS.

In the hours before

Local storm report, Aug 25, 10:45 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     6 NW FULTON             38.91N 92.03W
08/25/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            TREES DOWN AROUND TOWN OF MILLERSBURG, MO.

&&

RP
Local storm report, Aug 25, 10:50 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     ST. CHARLES             38.79N 90.52W
08/25/2004  64 MPH           ST. CHARLES        MO   TRAINED SPOTTER

            MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.

&&

RP
Local storm report, Aug 25, 10:53 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     2 N TROY                38.76N 89.89W
08/25/2004                   MADISON            IL   AMATEUR RADIO

            6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.

&&

RP
Local storm report, Aug 25, 10:58 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     ELSAH                   38.95N 90.35W
08/25/2004                   JERSEY             IL   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
            DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.

&&

RP
Local storm report, Aug 25, 11:01 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     RAYMOND                 39.32N 89.57W
08/25/2004                   MONTGOMERY         IL   TRAINED SPOTTER

            LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN

&&

RP
Local storm report, Aug 25, 11:05 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     RUSSELLVILLE            38.51N 92.44W
08/25/2004                   COLE               MO   LAW ENFORCEMENT

            6 TO 12 INCH DIAMETER TREE LIMBS DOWN. POWER LINES
            REPORTED DOWN.

0411 PM     TSTM WND DMG     6 NW FULTON             38.91N 92.03W
08/25/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            TREES DOWN AROUND TOWN OF MILLERSBURG, MO.

0435 PM     TSTM WND DMG     NEW BLOOMFIELD          38.72N 92.09W
08/25/2004                   CALLAWAY           MO   TRAINED SPOTTER

            4 TO 6 INCH TREE LIMBS REPORTED DOWN

0445 PM     TSTM WND DMG     HOLTS SUMMIT            38.64N 92.12W
08/25/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            POWER LINES DOWN IN HOLTS SUMMIT AND NEW BLOOMFIELD.

0455 PM     FUNNEL CLOUD     1 SW WHITE HALL         39.43N 90.42W
08/25/2004                   GREENE             IL   TRAINED SPOTTER

            NUMEROUS REPORTS OF FUNNEL CLOUD WEST OF WHITE HALL, IL.

0515 PM     TSTM WND GST     ST. CHARLES             38.79N 90.52W
08/25/2004  64 MPH           ST. CHARLES        MO   TRAINED SPOTTER

            MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.

0516 PM     TSTM WND DMG     2 N TROY                38.76N 89.89W
08/25/2004                   MADISON            IL   AMATEUR RADIO

            6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.

0548 PM     TSTM WND DMG     ELSAH                   38.95N 90.35W
08/25/2004                   JERSEY             IL   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
            DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.

0610 PM     TSTM WND DMG     GODFREY                 38.97N 90.19W
08/25/2004                   MADISON            IL   AMATEUR RADIO

            PARTIAL ROOF BLOWN OFF BUILDING.

0645 PM     TSTM WND DMG     RAYMOND                 39.32N 89.57W
08/25/2004                   MONTGOMERY         IL   TRAINED SPOTTER

            POWER LINES, 8 TO 12 INCH LIMBS AND LARGE TREES REPORTED
            DOWN.

0705 PM     TSTM WND DMG     ALTON                   38.90N 90.15W
08/25/2004                   MADISON            IL   AMATEUR RADIO

            ALTON AIRPORT...400 SQUARE FOOT SECTION OF HANGER ROOF
            BLOWN OFF.

0708 PM     TSTM WND DMG     RAYMOND                 39.32N 89.57W
08/25/2004                   MONTGOMERY         IL   TRAINED SPOTTER

            LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN

0710 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
08/25/2004                   CRAWFORD           MO   LAW ENFORCEMENT

            POWER LINES DOWN NEAR AND IN CUBA, MO.

0710 PM     TSTM WND DMG     3 N STEELVILLE          38.01N 91.36W
08/25/2004                   CRAWFORD           MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND STEELVILLE, MO.

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:04 PM CDTSevere Thunderstorm WarningLSXWashington41 min
Aug 25, 8:05 PM CDTSevere Thunderstorm WarningLSXSaint Francois40 min
Aug 26, 12:34 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone41 min
Aug 26, 1:23 AM CDTFlash Flood WarningLSXAudrain, Boone4 hr
Aug 26, 3:37 PM CDTSevere Thunderstorm WarningLSXSaint Charles53 min
Aug 26, 4:54 PM CDTSevere Thunderstorm WarningLSXFranklin, Warren36 min
Aug 26, 5:24 PM CDTSevere Thunderstorm WarningLSXSaint Charles51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.